MAUDE Adverse Event Report: BAUSCH + LOMB 25GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened bl5525wv pack from lot v8993 was returned.The tip protector was not returned.Visual examination found that the needle is bent, the port window is in the opened position and dried solution is visible in the tubing.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle is binding up and blocking the port window, preventing cutting and aspiration.It should be noted that a bent needle could contribute to poor cutting performance.The cause of the bent needle cannot be determined.
 
Event or Problem Description
A report received from a user facility in the (b)(4) stated that during the procedure, the vitrectomy cutter was not cutting well and needed to be replaced.There was no report of injury or consequences to the patient.

Brand Name
25GA COMB PK W V&AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6777353
Report Number0001920664-2017-00260
Device Sequence Number16433548
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)180904
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2018
Device Model NumberBL5525WV
Device Catalogue NumberBL5525WV
Device Lot NumberV8993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1